Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 54, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 23, 2012, 2:54 AM PDT. It took effect at Apr 23, 2012, 5:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 2:54 AM PDT (09:54 UTC)
- In effect from
- Apr 23, 2012, 5:00 AM PDT
- Expired
- Apr 23, 2012, 7:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
342 WHUS76 KMTR 230954 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 254 AM PDT MON APR 23 2012 PZZ530-231100- /O.CAN.KMTR.SC.Y.0053.000000T0000Z-120423T1100Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 254 AM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ565-231800- /O.NEW.KMTR.SC.Y.0054.120423T1900Z-120424T0500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 254 AM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY NOON WITH GUSTY WINDS CONTINUING INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
240 WHUS76 KMTR 231021 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 321 AM PDT MON APR 23 2012 PZZ530-231830- /O.EXB.KMTR.SC.Y.0054.120423T1200Z-120424T0200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 321 AM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 15 TO 30 KT UNTIL 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-231830- /O.CON.KMTR.SC.Y.0054.120423T1900Z-120424T0500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 321 AM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY NOON WITH GUSTY WINDS CONTINUING INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
586 WHUS76 KMTR 231551 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 851 AM PDT MON APR 23 2012 PZZ530-240000- /O.CON.KMTR.SC.Y.0054.000000T0000Z-120424T0200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 851 AM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 KT UNTIL 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-240000- /O.CON.KMTR.SC.Y.0054.120423T1900Z-120424T0500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 851 AM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY NOON WITH GUSTY WINDS CONTINUING INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
817 WHUS76 KMTR 232143 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 243 PM PDT MON APR 23 2012 PZZ565-232245- /O.CAN.KMTR.SC.Y.0054.000000T0000Z-120424T0500Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 243 PM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: SOUTHERLY WINDS BETWEEN 10 AND 20 KT WILL CONTINUE OVERNIGHT. $$ PZZ530-240200- /O.CON.KMTR.SC.Y.0054.000000T0000Z-120424T0200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 243 PM PDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 KT...WITH OCCASIONAL GUSTS TO 30 KT WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 10:56 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 22, 10:56 PM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1056 PM PDT SUN APR 22 2012
.DISCUSSION...AS OF 9:10 PM PDT SUNDAY...FOR MUCH OF THE DAY
TODAY STRATUS ENGULFED THE COASTLINE WHILE SKIES WERE MAINLY CLEAR
INLAND. HOWEVER SHORTLY AFTER 4 PM THIS AFTERNOON A COUPLE OF
THUNDERSTORM DEVELOPED ALONG THE BORDER OF SAN BENITO AND FRESNO
COUNTY. NO LIGHTNING STRIKES WERE DETECTED FROM THESE CELLS AND
THEY DISSIPATED AS QUICKLY AS THEY DEVELOPED CREATING A PLUME OF
MOISTURE THAT SPREAD QUICKLY INTO THE CENTRAL VALLEY. A FEW RAIN
SHOWERS WERE DETECTED WITH THIS SYSTEM WITH ONLY TRACE
ACCUMULATIONS. THE PLUME REMAINS VISIBLE ON SATELLITE IMAGERY AND
IS CURRENTLY OVER THE FOOTHILLS NNW TOWARD LAKE TAHOE.
COOLER TEMPERATURES WERE FELT ACROSS THE BOARD TODAY AS THE MARINE
LAYER DEEPENED AND ALLOWED COOL MARINE AIR TO PENETRATE INLAND.
TEMPERATURES FELL A FEW DEGREES ALONG THE COAST WHERE THE MARINE
INFLUENCE NEVER WANED WHILE INLAND TEMPERATURES DROPPED AROUND 10
TO 15 DEGREES FROM SATURDAYS HIGHS. THE MONTEREY BAY AND SALINAS
VALLEY SAW TEMPERATURES DROP ANYWHERE FROM 20 TO ALMOST 30 DEGREES
IN 24 HOURS WHICH WAS DIRECTLY AFFECTED BY THE MARINE PUSH TODAY.
SANTA CRUZ ONLY REACHED 60 DEGREES TODAY COMPARED TO 85 DEGREES
YESTERDAY. TEMPERATURES WILL CONTINUE TO COOL AS THE MARINE LAYER
DEEPENS OVERNIGHT TONIGHT AND A COOLER AIRMASS IS INTRODUCED.
FORECAST REMAINS ON TRACK...NO UPDATES AT THIS TIME.
FROM PREVIOUS DISCUSSION...AN UPPER LEVEL TROUGH IS FORECAST TO
MOVE EAST TOWARDS THE REGION OVERNIGHT...DEEPENING THE MARINE
LAYER AND ALLOW FOR ANOTHER NIGHT OF COASTAL LOW CLOUDS. THE FORT
ORD PROFILER IS CURRENTLY INDICATING A MARINE LAYER AROUND 1500
FEET. THE MARINE LAYER IS FORECAST TO DEEPEN TO AROUND 2000 FEET
OVERNIGHT ACCORDING TO BOTH THE NAM AND GFS...WITH COASTAL LOW
CLOUDS PENETRATING FURTHER INLAND BY EARLY MONDAY MORNING. IN
ADDITION...PATCHY DRIZZLE WILL BE POSSIBLE LATE TONIGHT INTO
TOMORROW MORNING ALONG THE COAST.
WITH LOW CLOUDS IMPACTING MUCH OF THE REGION AND A MUCH COOLER
AIRMASS ENTERING THE AREA...DAYTIME HIGH TEMPERATURES ARE FORECAST
TO BE MUCH COOLER MONDAY THAN THOSE OBSERVED TODAY. BOTH THE NAM AND
LOCAL WRF COOL 850 MB TEMPERATURES AROUND 9 DEGREES C BETWEEN THIS
AFTERNOON AND MONDAY AFTERNOON. THIS WILL TRANSLATE INTO SURFACE
TEMPERATURES IN THE UPPER 60S TO LOW 70S INLAND AND THE UPPER 50S
TO MID 60S ALONG THE COAST.
AN UPPER LOW IS FORECAST TO DIG SOUTH AND SLOWLY EAST TOWARD THE
SOUTHERN CALIFORNIA REGION LATE MONDAY INTO TUESDAY...ALLOWING
FOR SIMILAR WEATHER CONDITIONS TUESDAY.
RAIN CHANCES RETURN TO THE REGION WEDNESDAY AS THE UPPER LOW
BEGINS TO MOVE EAST INTO SOUTHERN CALIFORNIA. LIGHT TO MODERATE
RAIN WILL BE POSSIBLE THROUGH THE ENTIRE AREA WEDNESDAY INTO
THURSDAY. THE NAM...GFS...AND ECMWF ARE IN GOOD AGREEMENT WITH
REGARDS TO TIMING OF THE PRECIPITATION...SO CONFIDENCE IS
RELATIVELY HIGH. RAIN IS FORECAST TO MOVE OUT OF THE REGION LATE
THURSDAY INTO EARLY FRIDAY...WITH ANOTHER DRY WEEKEND IN STORE.
HIGH PRESSURE WILL BEGIN TO BUILD OVER THE EASTERN PACIFIC FRIDAY
THROUGH THE WEEKEND...ALLOWING FOR DRY WEATHER AND A WARMING TREND.
&&
.AVIATION...AS OF 10:30 PM PDT SUNDAY...SOUTHERLY FLOW ALONG THE
COAST THROUGH MONDAY. STRATUS WILL CIRCLE AROUND THE EAST AND
SOUTH BAY BAY BEFORE GETTING INTO SFO LATER TONIGHT.
VICINITY OF KSFO...VFR THROUGH THE AIRPORT EVENING RUSH. IFR CIGS
AFTER 09-10Z.
KSFO BRIDGE APPROACH...CIGS SPREADING INTO THE APPROACH FROM THE
SOUTH AND EAST.
MONTEREY BAY AREA TERMINALS...IFR CIGS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SF BAY UNTIL 4 AM
&&
PUBLIC FORECAST: CW
AVIATION/MARINE: W PINearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.